Update on me...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Britney_
Regular Member


Date Joined Jul 2008
Total Posts : 35
   Posted 1/10/2009 2:07 PM (GMT -6)   
I have been on prednisone for about 8 weeks.  Started off at 40 mg for two weeks and then she bumped me to 60 mg for two more weeks and then she had me decreas weekly by 10's.   When I got to 20 mg it all went downhill.  So she bumped me back up to 30 mg for a week and now I am tapering by 5's weekly.  I start 20 mg on Monday.  She also took me off of Rowasa and put me on Cortenema nightly.  They seem to be helping.  I am feeling so much better but I am feeling all of the side effects from the prednisone.  :(  I just hope and pray once I get off of this I stay in remission.  I am also on Colazal 9/ day.
Any experiences? 
 
My fear is the next step which is 6mp.
 
 

UC in Memphis
Regular Member


Date Joined Jan 2009
Total Posts : 67
   Posted 1/10/2009 2:17 PM (GMT -6)   
The more posts I read about people tapering off of the Prednisone and the symptoms coming back has me extremely nervous. I am at 20mg now (the last week), down from 40mg the 2 weeks before that. So far so good but he said he wants me too do this 20mg for 2 weeks and then down to 10mg the following 2 weeks, then to zero (if all goes well). I just hope this is not too steep of a tapering (as opposed to 5mg every week or something).
Male, 30
Dx:Moderate-severe UC 12/24/08
Lifelong GI issues including an intesusception at age 4
Current meds: Lialda; Prevacid; Prednisone 12/24-01/05 (40mg) 01/06-present (20mg) 


jblue65
Regular Member


Date Joined Jan 2008
Total Posts : 381
   Posted 1/11/2009 3:14 AM (GMT -6)   
20 mg is the number that I cannot not beat when it comes to pred. That's where I have been for several weeks trying to taper. Even at 20 mg I am not great- still urgency and blood. Like most of us on pred. I HATE IT!  My doctor said that many people have trouble tapering when they get to 20mg. UC in Memphis- tried anything else but pred and Lialda?

Jackie, 43

Pancolitis, DX October 06

Lexapro, colazal 3x3, Sythroid, Protonix, Flagyl

10 infusions of Remicade- doesn't work
Severely anemic-

back up to 30 mg of pred
Added 6MP- November 25th
 
Surgery almost certain


subdued
Veteran Member


Date Joined Dec 2008
Total Posts : 3231
   Posted 1/12/2009 3:02 AM (GMT -6)   
Prednisone is similar to cortisol, a steroid the body produces in the adrenal gland. It reduces inflammation. During the time you are taking Prednisone, the body decreases its own production of cortisol. It takes time for the body to start increasing its production of cortisol when you taper off the medicine. During this time, the bleeding can come back or increase. Try not to worry about it.

I had this problem too when I was trying to taper off Prednisone during my second flare. Every time I reduced my dosage from 25mgs to 20mgs, the bleeding would return. I ended up doing fecal transplantation and went immediately into remission. (This was before Probiotics was being sold in stores.)

I didn't take Prednisone during my third and latest flare. I didn't think it was worth it. Of course, if I was bed-ridden like I was during my second flare, I probably would have taken the Prednisone. Thank goodness diet and Probiotics were enough.
Joy - 47 yrs and counting

Diagnosed w/ UC Dec 06
Currently in remission

-------------------

Lexapro (for stress)
Probiotics
Vitamins (a whole bunch of them)
Anti-inflammatory foods: turmeric, seaweed, garlic...
Avoid: anything with high-fructose corn syrup, foods high in fructose


UC in Memphis
Regular Member


Date Joined Jan 2009
Total Posts : 67
   Posted 1/12/2009 11:50 PM (GMT -6)   
jblue65 said...
20 mg is the number that I cannot not beat when it comes to pred. That's where I have been for several weeks trying to taper. Even at 20 mg I am not great- still urgency and blood. Like most of us on pred. I HATE IT!  My doctor said that many people have trouble tapering when they get to 20mg. UC in Memphis- tried anything else but pred and Lialda?


No, I have not tried anything but the Lialda and Prednisone.  I REALLY don't want to jinx myself but the last 3 days have been great.  1 BM first thing in the morning usually (sometimes a second before I leave for work) and no cramping, blood, mucas or Tenesmus.  Somewhat "normal" days.  I am now starting my second week on the reduced 20mg of Prednisone.  I hope my progression continues.
Male, 30
Dx:Moderate-severe UC 12/24/08
Lifelong GI issues including an intesusception at age 4
Current meds: Lialda; Prevacid; Prednisone 12/24-01/05 (40mg) 01/06-present (20mg) 
 
Hoping to never have to resort to rectal meds due to traumatic enemas as a child.


marty1976
Veteran Member


Date Joined Nov 2005
Total Posts : 2045
   Posted 1/13/2009 2:09 PM (GMT -6)   
My main suggestion would be to stay positive and believe that you will achieve that remision really soon.I've been on and off steroids for 16/17 years and i know how awful the side effects are. Maybe if the tapering is causing increased symptoms it would be wiser to stay at a steady dose for longer than a week and then taper by 2.5mgs a week.I have done this in the past and it has worked.Can you do those enemas morning and night?
hope you get that remisiion real soon!!keep the faith!
Marty


  



       
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 6:45 AM (GMT -6)
There are a total of 3,006,368 posts in 329,331 threads.
View Active Threads


Who's Online
This forum has 161829 registered members. Please welcome our newest member, mrretired18.
250 Guest(s), 6 Registered Member(s) are currently online.  Details
ICantTrustMyGut, SharonZ, Bluecrab, MK1965, Robertmp, paisan